Dilantin level and why my Dr. would not reduce my dosage..Opinions needed.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

porkythepig
New Member


Date Joined May 2018
Total Posts : 1
   Posted 5/2/2018 7:51 PM (GMT -6)   
I have been on Dilantin for about 45 years
3/100mg per day
I have never missed a dose or ever taken too much
For the last 10 mths or so my Dilantin Levels have been too high
My Dr. would have me come in every 2 weeks and sometimes once a week for a blood draw (had Dozens)
He would tell me to skip X amount of doses to bring my level back into range and come back in 1 or 2 weeks
One day he instructed me to go to the ER right away as my levels were way too high and said I was in " serious condition"
ER Dr. told me that my Dr. had me on too high a dosage and have my Dr. reduce my dosage to
3 doses one day, the next day 2 doses. He also said "find a new Dr."
That worked to keep me in range.
However my Dr. said "we don't like to do that"...but he did and now I stay in range.

I think my Dr. either is not a good one or he is in it for the $$$ or both
Your opinions would be appreciated

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16789
   Posted 5/3/2018 9:33 AM (GMT -6)   
If you are are doubting or beginning to not trust your dr, by all means get a 2nd opinion. I would never consider staying with a dr if I did not trust him. You are the one in control here & we must advocate for the best medical care we can find.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 669
   Posted 6/2/2018 12:36 PM (GMT -6)   
Porkytheplg

Sorry to hear of your dilemma with dilantin and your Doctor.

I'm in the same situation, (with an old school Neorologist, set in his ways)
I've been on dilantin for 39 years.
My Neourologist had me believing that since dilantin has been around for so long, it's side effect are well documented as well as LONG TERM USE effects and that the newer drugs (if I were to change) COULD cause more seizures, more severe and more frequent.

I assumed that everything was going fine as my seizures were under control and I wrote on this board several times that everything was going great but in fact it was destroying my life.
My gait is f----d up,my balance is so bad that I can't walk a straight line without falling, can't look to the side or up at the sky without holding on to something, loss of short term memory, erectile dysfunction, just to name a few.

My "OLD SCHOOL" Neourologist brushed it off as erreversable effects from long term USE of dilantin and although I had mentioned my concerns to him, he told me to live with it.

I had gone to the Hospital for another unrelated issue and they had to draw blood and they discovered that my liver enzymes were 4 times the high level, which they found to be very odd since I didn't drink and my dilantin level was low.

Now I've finally decided to change Doctors, I just hope it's not too late.


Randy
Diagnosed with Epilepsy & Ulcerative Colitis.
Current Medications: Diantin 275mg, Pheonobarb 150mg, Asocol 3,000 mg.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 22, 2018 3:27 PM (GMT -6)
There are a total of 3,005,717 posts in 329,256 threads.
View Active Threads


Who's Online
This forum has 161799 registered members. Please welcome our newest member, Meghana.
274 Guest(s), 2 Registered Member(s) are currently online.  Details
Serenity Now, run2004